What is your response to Prednisone steroid like?

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

What is your response to Prednisone steroid like?

Postby emaugust » Sat Jun 04, 2011 11:11 pm

Hi all - so part of being diagnosed with MS last week was getting a prescription for a bunch of Prednisone Steroid pills.

Basically, my doctor has me on 1000MG a day for 5 days than tapering off for a few weeks. I just took my 4th 1000MG dose this evening. I am curious how these steroids affect other people that use them?

For me, the first 2-3 days of taking Prednisone, each and every day my symptoms decreased significantly. I went from having trouble walking and totally numb feet+legs and a strong MS hug in my lower torso to basically, just a little numbness in my feet. Also, my ability to control my bladder has improved a ton.

Unfortunately, today I am finding that the HUG is back a bit and my feet are beginning to go numb / pins and needly again. Is this normal? I was really excited to get my body back to normal, but I am worried that maybe these steroids aren't as effective as they first seemed.

A few other notes: I got very little sleep last night (about 4 hours), and I forgot to take my Vitamin D today (2000IU/day). Could either of these have any kind of impact on the efficacy of the steroid treatment?

Sorry if this has come up, but its all new to me. Thanks!
User avatar
emaugust
Getting to Know You...
 
Posts: 11
Joined: Tue May 31, 2011 3:00 pm
Location: Chicago, IL

Advertisement

Postby Wonderfulworld » Sun Jun 05, 2011 3:15 am

Hi Emaugust
sorry to hear you've been dx'd with MS.
You sound like you're recovering well with the steroids - they continue working for a while after you stop taking them.
I haven't had the Hug/tingly feet happen when taking steroids myself, but the lack of sleep is definitely related to taking them. I can hardly sleep on steroids - it will return though when you stop taking them and you won't miss the sleep even though it feels weird not to sleep for a few nights.
Hope you continue to recover from the relapse and let us know how you're getting on.
:wink:
WW
~~~~~~~~~~~~~~~
Concussus Resurgo
~~~~~~~~~~~~~~~
RR-MS dx 1998 and Coeliac dx 2003
~~~~~~~~~~~~~~~
Copaxone, Cymbalta. EPO, Fish Oils, Vitamin D3 2000 IU daily, Cal/Mag/Zinc, Multivitamin/mineral, Co-Enzyme Q10, Probiotics, Milk Thistle.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby emaugust » Sun Jun 05, 2011 11:04 am

Thanks WW - I woke up today and my symptoms feel like they are going away again which is a relief. Not perfect of course, but everything helps!
User avatar
emaugust
Getting to Know You...
 
Posts: 11
Joined: Tue May 31, 2011 3:00 pm
Location: Chicago, IL

Postby Bubba » Thu Jun 09, 2011 9:01 am

I keep a few prednisones on hand for emergencies. Every once in a great while, I have high fever reactions to my Rebif. Only happened 4x, and that was in the same months batch. However, when I start the fever, prednisone is the only thing to bring me out of it.
w/m 44
The problem comes with the decision of weighing the unknown with the unknown.
User avatar
Bubba
Family Elder
 
Posts: 486
Joined: Fri Feb 13, 2009 4:00 pm
Location: Turkey Creek, Florida

Postby emaugust » Thu Jun 09, 2011 9:55 am

I felt like the steroids helped my attack even 4 months into the thing (way to late according to some?), but the symptoms are still coming back slightly as I ween off the steroids.

One terrible thing - I had been taking my steroids at night and despite having the AC cranked, I was having trouble sleeping 2 nights ago, sweating profusely and waking up each and every hour to go to the washroom. I drank only 1 glass of water that day and it was like WHERE IS THIS ALL COMING FROM? I have to assume the steroids made me hold water and it was finely leaving me - I was on 1000MG a day for 5 days so I know my dose was crazy. And of course, after thinking all of the water was out of my system after about 12 hours of trying to sleep but waking each hour, I finally fell asleep wet the bed. Doh!

This continence issue is the worst. My girlfriend is a saint, but I suspect she is going to want to put me out pretty soon if I don't get a grip! Maybe time to start sleeping in the bathtub heh heh.
User avatar
emaugust
Getting to Know You...
 
Posts: 11
Joined: Tue May 31, 2011 3:00 pm
Location: Chicago, IL

What is your response to Prednisone steroid like?

Postby mlkos » Sun Sep 29, 2013 12:54 am

Well I had the 5 day IV shape ones 3 times since January because I was treated by 3 different docs in 3 different countrires who could not communicate with each other.... The good thing is that I did not gain 1 single gram due to the strict diet I was put on.
I had a heavy relapse a big month ago and the numbness/pain is still there 6 weeks after the IV.
They prescribed some mild pills, minotran, and I took half every night around 20hrs, by midnight I managed to get some sleep. Before Minotran I had white nights in the hospital answering my business e-mails at 3am!!!!
Anyway, I was advised through this and other sites that it may take a while for cortizone to kick in. And as somebody wisely put it, it is not antibiotics you are dealing with to feel the effect in a week!!!
mlkos
Newbie
 
Posts: 6
Joined: Thu Sep 19, 2013 2:08 am


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users